MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 518 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43778
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes Unintended Radiation Exposure (4565); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma510k# p050017.S002 and s003.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
When went to deploy the stent elongated,the physician put another stent on the inside to cover up the stretched-out part.This information was provided via phone call (b)(6) 2023.1.Did any unintended section of the device remain inside the patient¿s body? no.2.Was the patient hospitalized or was there prolonged hospitalization? no.3.Did the patient require any additional procedures due to this occurrence? no.4.Did the product cause or contribute to the need for additional procedures? no.5.Has the complainant reported any adverse effects on the patient due to this occurrence? no.6.Has the complainant reported that the product caused or contributed to the adverse effects? n/a.The following information has been received via phone call on (b)(6) 2023.(b)(6) 2023.3.32 are images of the device or procedure available? no.3.33 at what stage of the procedure did the complaint occur? stent placement.3.34 details of access sheath used (name, fr size, length)? 5fr x 45cm.3.35 what was the target location for the stent? sfa (superficial femoral artery).3.36 was the product inspected for kinks or damage before use? yes.3.37 was the device used percutaneously? yes.3.38 was the device flushed through both flushing port before the procedure, as per ifu? yes.3.39 was pre-dilation performed ahead of placement of the stent? yes.3.40 was post-dilation performed after the placement of the stent? yes.3.41 details of the wire guide used (name, diameter, hyrdophyllic)? unknown.3.42 did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? no.3.43 was resistance encountered when advancing the wire guide to the target location? no.3.44 was resistance encountered when advancing the delivery system to the target location? no.3.45 how did the physician deal with this resistance? n/a.3.46 was the approach ipsilateral or contralateral? contralateral.If contralateral, was the bifurcation angle steep? the bifurcation was not steep.3.47 did the tip of the delivery system cross the target location? yes.3.48 was the delivery system tracked around a tight angle in the patient anatomy? no.3.49 was the delivery system damaged/kinked/twisted during deployment? ni.3.50 was the handle pulled towards the hub during deployment? yes.3.51 was the delivery system pushed during deployment? no.3.52 was the stent deployed smoothly / without resistance? yes.3.53 what artery was the stent placed in? sfa.3.54 was the stent fully deployed from the delivery system prior to removal of the delivery system? yes.3.55 did the patient have any pre-existing conditions? unknown.3.56 did the patient require any additional procedures as a result of this event? no.3.57 what intervention (if any) was required? another stent was used on the inside to cover up the stretched-out part.3.58 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same day, same procedure.3.59 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.The following information has been requested via email on (b)(6) 2023.(b)(6) 2023.If the second stent which was required to cover up the stretched out part, was a cook stent? and if so, can you ask the rpn? the following information has been received via email on (b)(6) 2023.(b)(6) 2023 if the second stent which was required to cover up the stretched out part, was a cook stent? and if so, can you ask the rpn? it was a cook stent.They used g43776.
 
Additional Manufacturer Narrative
Off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Trending will monitor if any future investigation is required.Device evaluation the ziv5-18-125-7-80 device of c1910280 lot number involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.This file is related to pr 395210 which captures the off label use of the additional device required.Manufacturing records review prior to distribution all ziv devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and label it should be noted that the instructions for use (ifu0043) states the following: ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9mm.¿ there is evidence to suggest the user did not follow the ifu or label.Image review an image was not returned for evaluation.Root cause analysis definitive root cause was established.The user has not complied with the requirements of the ifu with respect to the intended use of the device.The instructions for use states that the device is intended for use in the iliac arteries however from the information provided the device was used in the superficial femoral artery.It was reported that the stent elongated on deployment.The off label use of the device may have caused or contributed to the stent elongation as it is unknown how the device will perform outside of it¿s intended use.Confirmation of complaint complaint is confirmed based on customer and/or rep testimony.Summary of investigation according to the initial reporter, during the deployment of 01 ziv5-18-125-7-80 device in the sfa, the stent elongated.The physician implanted another stent within the same operating procedure to cover up the stretched-out part.Investigation findings conclude a definitive root cause of off label use in the sfa.Complaint is confirmed based on customer and/or rep testimony.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This supplemental report is being submitted due to the completion of the investigation on the (b)(6) 2023.

Brand Name
ZILVER 518 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key16859719
Report Number3001845648-2023-00317
Device Sequence Number5829978
Product Code NIO
UDI-Device Identifier10827002437781
UDI-Public(01)10827002437781(17)250208(10)C1910280
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Model NumberG43778
Device Catalogue NumberZIV5-18-125-7-80
Device Lot NumberC1910280
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/04/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer04/04/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown